Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Taking roaccutane for second month but still having new spots. Treatment?

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 2001
Answered : 13071 Questions
Question
hello doc .. im taking roaccutane for second month but still im having new spots every week .. what can I do to stop them ?
Posted Thu, 26 Sep 2013 in Skin Hair and Nails
 
 
Answered by Dr. Michelle Gibson James 1 hour later
Brief Answer:
may need a second course, combine with topical

Detailed Answer:
HI, thanks for using healthcare magic

Acne results from interplay between 4 factors: (1) increased production of cells in the skin resulting in the blocking of the follicles in the skin
(2)excess sebum production , sebum is an oily waxy substance made by the sebaceous glands
(3)the presence of a particular bacteria called propionibacterium acne
(4)inflammation of the skin

The medication that you are currently using decreases the size and activity of the sebaceous gland, it reduces inflammation, reduces the presence of the bacteria and the increased production of skin cells.

It is currently the only treatment that suppresses all aspects of acne.

It is normally used for 16 to 20 weeks, though some persons have resolution with one course, others may require a second or third course of treatment.Part of the side effect profile of this drug is flaring up of the condition.

Since this is the most effective treatment at present, it may be necessary for you to have more than one course if you are still having symptoms.

In addition you may want to consider the use of topical agents in combination with the roaccutane. This would include medication such as clindoxyl which has a combination of an antibiotic and benzoyl peroxide.

I hope this helps, feel free to ask any additional questions
Above answer was peer-reviewed by
 
Follow-up: Taking roaccutane for second month but still having new spots. Treatment? 4 minutes later
thank you very much ..
is it better to use clindoxyl or clindamycin ?
and how many times will i use it in a day and for how many days ? with more additional steps please .
 
 
Answered by Dr. Michelle Gibson James 45 minutes later
Brief Answer:
clindoxyl would be better, once daily at night,

Detailed Answer:
Hi

Clindoxyl would be best because it would contain the clindamycin and benzoyl peroxide that would work in conjunction with each other.

It is used once daily at night. Applied lightly over the affected areas.

You may need a prescription to obtain it but you can speak to your local pharmacist to find out.

Please feel free to ask any additional questions
Above answer was peer-reviewed by
 
Follow-up: Taking roaccutane for second month but still having new spots. Treatment? 14 minutes later
ive got this what u can see in the photo in my chin is this acne or what ? because my chin is soft and straight but those weard black circles are there .. so what do you recomend
 
 
Answered by Dr. Michelle Gibson James 25 minutes later
Brief Answer:
related to the acne

Detailed Answer:
Hi

They do appear to be acne lesions. Acne can cause different changes in the skin such as closed bumps, papules, pus filled lesions, nodes, cysts and scars.
Acne can be very disturbing to any one.

The use of the clindoxyl would also be helpful in this area.

You can feel free to ask anything else
Above answer was peer-reviewed by
 
Follow-up: Taking roaccutane for second month but still having new spots. Treatment? 14 minutes later
i called many pharmacies to ask about it they said it's not availble but one said they have dalacin .. is it the same ?
 
 
Answered by Dr. Michelle Gibson James 17 minutes later
Brief Answer:
it is the clinamycin on its own

Detailed Answer:
Hi

Dalacin is clinamycin on it own. It is possible that the combination is not available in your area.
You can try this on it own to see if it helps you .
You can also try to obtain benzoyl peroxide wash and use it once daily along with the cream.

The use separately is not as effective as one combined cream but it would still help

you can ask anything else
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor